North Dakota, 2006

Hail in North Dakota, May 29, 2006

May 29, 2006 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 29, 1:30 AM CST, 2 hours earlier.

Area forecast discussion, May 29, 1:30 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 AM CDT MON MAY 29 2006

FORECAST CHALLENGE CONCERNS PCPN CHANCES EARLY IN FORECAST PERIODS
AND TEMPERATURES.

MODELS OVERALL IN FAIR AGREEMENT ALTHOUGH GFS INITIALIZED A LITTLE
BETTER WITH THERMAL PROFILE. WILL USE MIX FOR FORECAST.

SEVERE DEEP CONVECTION OVER NE/N CENTRAL SD PROPAGATING N/NE AND
WILL MONITOR TRENDS HOWEVER MAY NEED SOME T POPS OVER S FA FOR AM
HOURS. FOR REMAINDER OF DAY BOUNDARY TO SHIFT EAST TO FAR EASTERN/SE
FA BY LATE AFTERNOON. AIRMASS ALONG AND AHEAD OF BOUNDARY NOT NEARLY
AS CAPPED SO CONVECTION MAY DEVELOP MORE ALONG/AHEAD OF BOUNDARY VS
RECENT POST FRONTAL POSITION. WILL MAINTAIN SEVERE POTENTIAL OVER
FAR EAST LATE AFTERNOON EXITING FA EARLY EVENING. COLD ADVECTION
SPREADS ACROSS FA IN WAKE OF FROPA WITH GREATEST COOLING ACROSS THE
NORTH. IN ADDITION TO COLD ADVECTION PERSISTENCE OF POST FRONTAL SC
ENTERING NORTHERN VALLEY AND RESIDUAL CONVECTIVE DEBRIS WILL ALSO
HAVE BEARING ON TEMPERATURES. MODELS BOTH SHOWING DRYING THROUGH
COLUMN THIS AFTERNOON SO SHOULD SEE ATLEAST SOLAR BEHIND FRONT.

OTHER THAN EARLY EVENING CONVECTIVE THREAT OVER E/SE FA REMAINDER OF
FA SHOULD BE QUIET TONIGHT AS COLUMN DRIES AND HIGH PRESSURE BUILDS
IN. LOW TEMPERATURES WILL BE MUCH CLOSER TO AVERAGE MINS WITH
CLEARING SKIES AND DEWPOINTS IN THE 50S.

MID LEVEL FLOW TRANSITIONS INTO MORE ZONAL PATTERN WITH NEXT WAVE TO
AFFECT AREA WED/WED NIGHT. LOW LEVEL FORCING WEAK HOWEVER WITH
MODEST INSTABILITY AND CAPE DEPICTED BY BOTH GFS AND NAM WILL
INTRODUCE LOW POPS OVER EASTERN FA.

REMAINDER OF WORK WEEK LOOKS DRY AS HEIGHTS RISE AND SURFACE HIGH
PRESSURE DOMINATES.

ONLY CHANGES TO LONG RANGE WILL BE TO ADJUST TIMING OF PCPN
POTENTIAL OVER WEEKEND.

.AVIATION...
MVFR CIGS IN WAKE OF BOUNDARY SLOWLY SPREADING EAST ACROSS MAINLY
NORTHERN PTN OF FORECAST AREA. LESS CERTAIN ABOUT CIGS ACROSS
SOUTHERN FA ALONG WITH T POTENTIAL ALTHOUGH COULD SEE SOME LOWER
CIGS IN STRONGER TSRA ACROSS SOUTH. COLUMN DRIES DURING AFTERNOON
FOR GENERALLY VFR CONDITIONS WITH EXCEPTION OF FAR EAST IN LATE
AFTERNOON EARLY EVENING TSRA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, May 28, 4:50 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
550 AM CDT SUN MAY 28 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
550 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
EASTERN NORTH DAKOTA AND OVER ALL OF EASTERN NORTH DAKOTA AND
NORTHWEST AND WEST CENTRAL MINNESOTA OVERNIGHT.

A VERY WARM AND UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH
TONIGHT. LOW PRESSURE WILL MOVE FROM WESTERN SOUTH DAKOTA TO NEAR
THE DEVILS LAKE AREA BY THIS AFTERNOON AND THEN INTO MANITOBA
TONIGHT. A COLD FRONT TRAILING SOUTH FROM THE LOW WILL MOVE EAST
THROUGH EASTERN NORTH DAKOTA THIS EVENING AND INTO MINNESOTA
TONIGHT. VERY WARM AIR ALOFT COMBINED WITH WEAK UPPER LEVEL
FEATURES ARE EXPECTED TO PREVENT THUNDERSTORM FORMATION THROUGH
LATE AFTERNOON. LATE THIS AFTERNOON ISOLATED THUNDERSTORMS MAY
FORM ALONG THE FRONT FROM DEVILS LAKE TO VALLEY CITY WITH ISOLATED
THUNDERSTORMS REMAINING A THREAT ALONG THE FRONT AS IT MOVES EAST
TONIGHT. STORMS THAT DO FORM WILL PRODUCE LARGE HAIL AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING OVER
NORTHWEST AND WEST CENTRAL MINNESOTA WITH LARGE HAIL THE MAIN
THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY
NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

RIDDLE

The radar

The Fargo/Grand Forks radar (KMVX), 130 km away, was scanning. The volume nearest the first event began at 09:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ramsey

When
May 29, 3:30 AM CST
Where
Ramsey County, Devils Lake
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
48.100, -98.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512371.